Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 12:51:23 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 635303
  • Total Topics: 48189
  • Online Today: 269
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Neuro-AIDS  (Read 2242 times)

0 Members and 1 Guest are viewing this topic.

Offline BigDaneDogs

  • Member
  • Posts: 35
  • Obviously does NOT like my FB pic.
Neuro-AIDS
« on: April 20, 2011, 05:23:27 PM »
I am in my 18th year of this "fun and festive" event in my life.  I t-cells are at 200 something and my vl = 318K.  I have in the past had a vl = "well into the millions" at a time when I was not on meds.  I have HCV as a co-infection.  They are looking at the possibility of Neuro-AIDS as a contributor to my loss of basic functionality.  Has anyone delt with this before.  This is certainly new turf for me and I'm not sure what is going on or what to expect.  Thanks for any help/advice you might be able to give me.  ???
BigDaneDog because I have two big Danes.
Member since 1993

Offline bear60

  • Member
  • Posts: 4,104
Re: Neuro-AIDS
« Reply #1 on: April 20, 2011, 05:27:36 PM »
Hi
I dont know anything about NEURO AIDS.  But I can welcome you and hope you find an answer.
Is this what your doc calls it...NEURO AIDS??


Joel
Poz Bear Type in Philadelphia

Online leatherman

  • Member
  • Posts: 6,121
  • Google and HIV meds are Your Friends
Re: Neuro-AIDS
« Reply #2 on: April 20, 2011, 08:17:36 PM »
I t-cells are at 200 something and my vl = 318K
out of curiosity, are you on any medications right now? You mention having a high VL when "not on meds" but your description still lists a very high VL.
leatherman (aka mIkIE)


chart from 1992-2013; updated 2/09/13  Reyataz/Norvir/Truvada

Offline wolfter

  • Member
  • Posts: 4,460
Re: Neuro-AIDS
« Reply #3 on: April 20, 2011, 08:24:27 PM »
Nuero AIDS is a single illness or group of illnesses that causes damage to the CNS and/or brain.  I first heard the term 2 years when diagnosed with crytococcal meningitis.  I'd certainly verify with your doctor that they tested for possible nuerological illnesses before just "chalking it up" to Nuero AIDS.  My cognitive decline was gradual and my previous ID doctor assured me this was just the progression of long term HIV.  

Best of luck.
Greg
Complacency is the enemy.  ;)  Challenge yourself daily for maximum  return on investment.

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Neuro-AIDS
« Reply #4 on: April 21, 2011, 12:23:34 AM »
I have seen this a lot more frequently recently, but usually among those who are not on ARV therapy.

However, that said, it is certainly an issue and, with CD4s in the range you describe, it certainly can be a possibility.

I am presuming your CD4s are stable, but low, and, if that is the case, has your doctor mentioned whether this is a result of living with a co-infection?

I have seen this happen and I have also seen the mental decline that is often seen in neuro-AIDS.

I have no clue what the prognosis is for these types of things, but I do know that higher CD4s have been beneficial to some I have known.

Have you considered HCV treatment? There is some groundbreaking work being done there that is expected to hit the public this summer, so that may be an option for you.

If you could conquer the co-infection, it may help.

I am, of course, no doctor. But these are among the things I have heard discussed by doctors in cases like this.

Oh, and by the way, welcome. Glad you are here. Please let us hear more from you.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline BigDaneDogs

  • Member
  • Posts: 35
  • Obviously does NOT like my FB pic.
Re: Neuro-AIDS
« Reply #5 on: April 21, 2011, 01:11:20 AM »
Thanks to those of you who have offered your opinion/suggestions.  I am not currently on meds as I got fired from my job (3 guesses why) and am in the process of getting on the state med plan.  They are going to put me on Truvada, which I have taken before, and Insentress (that's a new one for me).  I chose the Insentress because it has no food constraints and with my declining ability to remeber jack crap, it will be easier to do this combination. 

This all started about the time my t-cell = 100 and my vl = "well into the millions" aka 2007.  It has progressively gotten worse over the years.  My t-cells have ranged from a low of 100 to a high of 1050.My docs order of treatment as of 04/18/2011 is 1 - the brain, 2 - AIDS, 3 - HCV.  My particular doctor is the Chief of Staff at the AIDS clinic I go to so I have confidence in his knowledge.  My last doc I basically told to go jump in a lake because he refused to acknowledge the mental aspects of what was going on in my life.  I have a pending SSD application I hope to have a result from sometime in May.  This is my first run at SSD because it's not been necessary until now.  :-\

BigDaneDog because I have two big Danes.
Member since 1993

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.